Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2014, 7:08 PM CDT for Ottawa County, Kansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 1, 2014, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Ottawa County, KS
The radar
The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:38 PM CDT | TSTM WND DMG | 3 S Bennington, KS | 4 TO 8 INCH DIAMETER TREES...UP TO 30 FEET IN LENGTH...DOWN AND CLOSING KANSAS HIGHWAY 18 SOUTH OF BENNINGTON. |
| Jun 1, 7:38 PM CDT | TORNADO | Bennington, KS | TWO VERY BRIEF TORNADO TOUCHDOWNS, ONE WAS 1 MILE NORTH AT 180TH AND FRONTIER RD AND THE OTHER 4 MILES SOUTHWEST. A COUPLE ENTIRE COTTONWOOD TREES WERE DOWN ACROSS 170TH ST/K18 HWY. |
| Jun 1, 7:40 PM CDT | TSTM WND GST 50 | 3 S Minneapolis, KS | PEA SIZE HAIL ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
634
WUUS53 KTOP 020008
SVRTOP
KSC143-020100-
/O.NEW.KTOP.SV.W.0069.140602T0008Z-140602T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 705 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADA TO 9 MILES SOUTH OF BEVERLY TO 20 MILES WEST OF
BROOKVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...TESCOTT...CULVER...BENNINGTON...WELLS AND NILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0008Z 271DEG 35KT 3921 9789 3888 9793
3867 9817
HAIL...0.88IN
WIND...60MPH
$$
BOWEN5 follow-up statements
150
WWUS53 KTOP 020014
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
714 PM CDT SUN JUN 1 2014
KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
714 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...
AT 710 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADA TO 8 MILES NORTH OF BROOKVILLE TO 17 MILES
SOUTHWEST OF BROOKVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 708 PM CDT...TRAINED SPOTTERS
REPORTED ESTIMATED 65 MPH WIND GUSTS 2 MILES WEST OF WESTFALL IN
LINCOLN COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...CULVER...BENNINGTON...WELLS AND NILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0013Z 271DEG 35KT 3921 9783 3888 9787
3867 9811
HAIL...0.88IN
WIND...60MPH
$$
BOWEN426
WWUS53 KTOP 020044
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT SUN JUN 1 2014
KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
744 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...
AT 738 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELLS TO NEW CAMBRIA TO 8 MILES SOUTHWEST OF SMOLAN...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 733 PM CDT...LAW ENFORCEMENT
REPORTED 50 MPH WINDS 3 MILES SOUTH OF MINNEAPOLIS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0043Z 271DEG 35KT 3920 9745 3887 9750
3867 9774
HAIL...0.88IN
WIND...60MPH
$$
BOWEN997
WWUS53 KTOP 020046
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
746 PM CDT SUN JUN 1 2014
KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
746 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...
AT 742 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WELLS TO NEW CAMBRIA TO 6 MILES
SOUTHWEST OF SMOLAN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NILES AND MAINLY RURAL AREAS OF SOUTHEASTERN OTTAWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0046Z 271DEG 35KT 3920 9741 3887 9746
3867 9770
HAIL...0.88IN
WIND...60MPH
$$
BOWEN102
WWUS53 KTOP 020052
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
752 PM CDT SUN JUN 1 2014
KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
752 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...
AT 747 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONGFORD TO NEW CAMBRIA TO ASSARIA...AND MOVING EAST
AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 738 PM CDT...TRAINED SPOTTERS
REPORTED 4 TO 8 INCH DIAMETER TREE LIMBS DOWN OVER HIGHWAY 18...3
MILES SOUTH OF BENNINGTON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0051Z 271DEG 35KT 3920 9735 3887 9740
3867 9764
HAIL...0.88IN
WIND...70MPH
$$
BOWEN752
WWUS53 KTOP 020058
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT SUN JUN 1 2014
KSC143-020106-
/O.EXP.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
758 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS ALLOWED TO
EXPIRE AT 8 PM CDT...
A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR EASTERN
OTTAWA...DICKINSON AND SOUTHERN CLAY COUNTY. PLEASE REFER TO THAT
BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. HOWEVER...HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0056Z 271DEG 35KT 3920 9729 3887 9734
3867 9758
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 631 PM CDT Sun Jun 1 2014 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Monday) Issued at 229 PM CDT SUN JUN 1 2014 Cluster of thunderstorms has developed across north central Kansas into Southern Nebraska, in part enhanced by the next piece of energy approaching with the shortwave trof, as well as an increasing upper jet. Daytime heating in western portions of our forecast area have boosted CAPE values into the 2000+ J/kg range and model soundings indicate 1000J/kg of available downdraft cape as well. Lapse rates in this zone are also steep and supportive of large hail. Watch has been issued for western counties through the evening hours. As low level jet increases and veers to the east with time, expect what initially starts out as isolated severe storms to congeal into line segments and propagate eastward with time. Instability values diminish somewhat in the east with time, and with LLJ peaking at around 40 kts and then slowly diminishing and veering with time, think greater chance for severe storms will be mainly along and NW of the turnpike through late this evening. Expect developing convection on our western border near Cloud county would speed up with time, and be on the KS/MO border around or shortly after midnight. Watch may need to be extended eastward if line can maintain as the jet veers and moves into slightly less instability. PW values are favorable for heavy rainfall and localized flooding could be a concern. Main severe concerns are for damaging wind gusts and hail initially, with an isolated tornado threat as the storms remain discrete, transitioning to wind and rain threat as it moves eastward this evening. Carried chance diminishing to slight chance pops for after midnight into Monday morning. Showers and storms may linger near the front as it stalls across the southern counties Monday afternoon and keep a slight chance there. Cool outflow should hold highs in the lower 80s. .LONG TERM...(Monday Night through Sunday) Issued at 229 PM CDT SUN JUN 1 2014 While the overall weather pattern remains unsettled through next weekend, main focus of the forecast was the severe weather potential on Tuesday afternoon and evening. Existing frontal boundary meanders southward Monday evening. Weak convergence along the boundary with lack of a strong LLJ and upper lift warranted a slight chance near the boundary across main east central Kansas through the morning. Surface to mid level southerly flow quickly increases in response to a potent upper trough progged to track eastward across the northern plains. The attendant surface low across western KS lifts the warm front back northward towards the KS and NE border. Latest guidance has the boundary focused in this area by late afternoon where SFC based CAPE in excess of 3000 J/KG. The bulk of the convection centers along and north of the front. 0-6 KM bulk shear is quite strong between 65 and 70 kts supporting supercell structures capable of damaging winds and large hail. Tornado potential is of concern for convection that develops on the boundary as backed sfc winds up to 1 KM are near 25 to 30 kts. Have increased chances for storms to likely for the northern tier of counties near the Nebraska border. Maintained chances further south in the warm sector for possible convection in the afternoon. Sfc CAPE ranges from 2000 to 2500 J/KG with a weakening capping inversion through the day. In terms of afternoon temps, strength of the warm advection from the south pushes h85 temps between 23 and 26C. For this reason increased highs into the lower and middle 90s. The upper trough exits eastward Wednesday with clearing skies and precipitation from west to east during the afternoon. Westerly flow aloft brings another shortwave trof through on Thursday with best precip chances along and south of interstate 70 where the frontal boundary resides over southern Kansas. This trend continues through Friday evening with weak waves traversing through the region. While not a complete washout for the weekend, a slow moving, progressive trough tracks eastward across the plains, bringing rounds of thunderstorms to the area. Best chances appear to be on Saturday and Saturday evening. With the warm front shunted to our south Wednesday onward, highs settle down near 80 degrees with overnight lows in the low 60s. && .AVIATION...(For the 00Z TAFs through 00Z Monday Evening) Issued at 630 PM CDT SUN JUN 1 2014 For the 00z TAFs, tracking a line of showers and thunderstorms that will be moving toward the TAF sites this evening. These storms may be accompanied by MVFR cigs and visibilities possibly dropping down to IFR conditions at times as heavy rain will be likely. Gusty winds will be possible with this line of storms with gusts of at least 35kts possible. Latest short-range models have these storms tracking east of the TAF sites by late this evening/early overnight hours with not much in the way of trailing stratiform precipitation, but may have MVFR cigs lingering through the morning hours. Winds will shift to the west and northwest behind these storms and gradually back toward the southwest by Monday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Bowen AVIATION...Hennecke
Hazardous weather outlook, Jun 1, 4:32 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 432 AM CDT SUN JUN 1 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-020945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 432 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM OVER PORTIONS OF NORTH CENTRAL KANSAS IN THE LATE AFTERNOON AND EVENING HOURS AND THEN SPREAD EASTWARD ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. THE MAIN THREAT OF SEVERE WEATHER WILL BE NORTH AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS MAY LINGER THROUGH MIDDAY ON MONDAY IN NORTHEAST AND EAST CENTRAL KANSAS BUT ARE NOT EXPECTED TO BE SEVERE. THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. THESE STORMS MAY BRING ALL MODES OF SEVERE WEATHER. STAY TUNED FOR UPDATES. THERE WILL THEN BE PERIODIC THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN PORTIONS OF NORTH CENTRAL KANSAS.
In the hours before
Local storm report, Jun 1, 6:06 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST W COURTLAND 39.78N 97.90W
06/01/2014 E60 MPH REPUBLIC KS TRAINED SPOTTER
&&
JWLocal storm report, Jun 1, 6:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG W COURTLAND 39.78N 97.90W
06/01/2014 REPUBLIC KS TRAINED SPOTTER
MANY TREE LIMBS DOWN IN AND NEAR COURTLAND.
&&
JWLocal storm report, Jun 1, 6:20 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
620 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 1 W COURTLAND 39.78N 97.91W
06/01/2014 REPUBLIC KS TRAINED SPOTTER
TORNADO TOUCHED DOWN 1 MILE WEST OF COURTLAND. POWER
POLES REPORTED SNAPPED AS WELL AS TREE DAMAGE.
&&
JWLocal storm report, Jun 1, 6:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
627 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 1 W COURTLAND 39.78N 97.91W
06/01/2014 REPUBLIC KS TRAINED SPOTTER
TORNADO TOUCHED DOWN 1 MILE WEST OF COURTLAND. POWER
POLES REPORTED SNAPPED AS WELL AS TREE DAMAGE. TIME
CORRECTED.
&&
PHILLIPSLocal storm report, Jun 1, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST 2 WNW LINN 39.70N 97.12W
06/01/2014 E60 MPH WASHINGTON KS TRAINED SPOTTER
&&
HENNECKEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:26 PM CDT | Special Weather Statement | TOP | Clay | 34 min |
| Jun 1, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 40 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 27 min |
| Jun 1, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley and 1 more | 50 min |
| Jun 1, 9:00 PM CDT | Special Weather Statement | TOP | Wabaunsee | 30 min |
| Jun 1, 9:29 PM CDT | Special Weather Statement | TOP | Wabaunsee | 46 min |
| Jun 1, 9:34 PM CDT | Special Weather Statement | TOP | Lyon | 41 min |
| Jun 1, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 49 min |
| Jun 1, 10:23 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.